Alert archive / Puerto Rico / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 29, 2013, 2:24 PM CDT. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2013, 2:24 PM CDT (19:24 UTC)
- Expired
- Aug 29, 2013, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 32 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 2:36 PM CDT | FLASH FLOOD | Bayamon, PR | SANTA ROSA SECTOR, SIERRA LINDA SECTOR, AND LOMAS VERDES WERE REPORTED FLOODED. |
| Aug 29, 2:51 PM CDT | FLASH FLOOD | Guaynabo, PR | ROAD PR-19 IN FRONT OF GARDEN HILLS SECTOR WAS REPORTED FLOODED. |
| Aug 29, 2:56 PM CDT | FLASH FLOOD | San Juan, PR | RIO PUERTO NUEVO WAS REPORTED OUT OF ITS BANKS. |
| Aug 29, 3:28 PM CDT | HEAVY RAIN 4.52 | Guaynabo, PR | ANCHOR METEOROLOGIST REPORTED VERY HEAVY RAIN WAS OBSERVED AT WLII TV STATION CHANNEL 11 IN GUAYNABO. |
| Aug 29, 3:52 PM CDT | FLASH FLOOD | San Juan, PR | SAN CLAUDIO AVENUE WAS REPORTED FLOODED AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
757
WGCA52 TJSJ 291924
FFWSJU
PRC021-033-061-127-292230-
/O.NEW.TJSJ.FF.W.0032.130829T1924Z-130829T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
324 PM AST THU AUG 29 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
GUAYNABO
SAN JUAN
CATANO
* UNTIL 630 PM AST
* AT 320 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. IN ADDITION...U.S.G.S RIVER
SENSOR INDICATED RIO PIEDRAS WAS OUT OF ITS BANKS AND CONTINUING
RISING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1846 6605 1837 6604 1831 6605 1836 6618
1848 6611
$$
FC
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
666
WGCA72 TJSJ 292221
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
621 PM AST THU AUG 29 2013
PRC021-033-061-127-292230-
/O.EXP.TJSJ.FF.W.0032.000000T0000Z-130829T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-GUAYNABO PR-SAN JUAN PR-CATANO PR-
621 PM AST THU AUG 29 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM AST FOR CATANO...SAN
JUAN...GUAYNABO AND BAYAMON MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS
EXPECTED ACROSS THESE AREAS AT THIS TIME.
HOWEVER...RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD BE ALERT
TO PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS
AND RIVERS TO RETURN TO NORMAL LEVELS DURING THE NEXT COUPLE OF
HOURS.
LAT...LON 1846 6605 1837 6604 1831 6605 1836 6618
1848 6611
$$
FC
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 1:56 PM CDT, 28 minutes earlier.
Area forecast discussion, Aug 29, 1:56 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 256 PM AST THU AUG 29 2013 .SYNOPSIS...UPPER LEVEL RIDGE EXPECTED TO CONTINUE NORTH OF THE LOCAL AREA UNTIL LATE TO NIGHT...BEFORE AN UPPER TROUGH MOVES IN FROM THE NORTHEAST LATE TONIGHT INTO FRIDAY. THIS WILL CREATE MORE UNSTABLE CONDITIONS ON FRIDAY AS A TROPICAL WAVE ALSO APPROACHES THE LOCAL AREA ON FRIDAY. THIS COMBINATION SHOULD LEAD TO AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY TONIGHT INTO FRIDAY. THEREAFTER...AFTERNOON CONVECTION IS EXPECTED OVER PUERTO RICO...ESPECIALLY ACROSS THE INTERIOR AND WESTERN SECTIONS OF PUERTO RICO. && .DISCUSSION...SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS WESTERN PUERTO RICO AND ACROSS THE SAN JUAN METROPOLITAN AREA. THE FORMER WERE DUE TO SEA BREEZE CONVERGENCE...DIURNAL HEATING AND OROGRAPHIC LIFTING...THE LATTER WERE DUE TO A PERSISTENT STREAMER OFF THE HIGHER ELEVATIONS OF EASTERN PUERTO RICO...CAUSING FLOODING OF URBAN AND POOR DRAINAGE AREAS. RAIN IS EXPECTED ACROSS THE LOCAL ISLANDS THROUGH THE WEEKEND...MOSTLY ON FRIDAY WITH SATURDAY HAVING AFTERNOON CONVECTION ACROSS WESTERN AND INTERIOR PUERTO RICO. SUNDAY AND MONDAY APPEARS TO BE THE DRIEST DAYS OF THE NEXT 7 DAYS WITH PRECIPITABLE WATER DROPPING DOWN TO UNDER 1.4 INCHES ACCORDING TO THE GFS. THE EXPECTED PATTERN FOR NEXT WEEK LOOKS RAINY STARTING ON TUESDAY...WHEN THE GFS SHOWS A SHARP INCREASE IN PRECIPITABLE WATER FOR THE REST OF THE WEEK...WITH VALUES OVER 2 INCHES. && .AVIATION...SHRA/TSRA ACTIVITY AFFECTING TJBQ AND THE VICINITY OF TJSJ EXPECTED TIL 29/22Z...LEAVING MAINLY VFR CONDS ACROSS THE LOCAL TERMINALS OVERNIGHT. PASSING SHRA EXPECTED OVERNIGHT AND INTO TOMORROW DUE TO APPROACHING TROPICAL WAVE. PERIODS OF REDUCED VISIBILITIES AND LOWER CIGS ARE POSSIBLE AS SHRA PASS OVER THE ISLANDS. WINDS TO REMAIN FROM THE E TO ESE OVERNIGHT. TEMPO GROUP AND PREVAILING SHRA WERE LEFT OUT OF TAF DUE TO SOME UNCERTAINTY BUT AN INCREASE IN SHRA ACTIVITY IS EXPECTED TONIGHT INTO FRIDAY. && .MARINE...MODERATE WINDS AND SEAS OF 2 TO 4 FEET ARE EXPECTED ACROSS THE LOCAL WATERS. SEAS UP TO 5 FEET ARE POSSIBLE ACROSS THE OFFSHORE ATLANTIC WATERS. LOCALLY FRESH WINDS AND SEAS 4 TO 6 FEET CAN BE EXPECTED DURING THE LABOR WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 91 / 30 40 30 30 STT 79 90 80 89 / 40 30 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 09/25
Hazardous weather outlook, Aug 29, 5:06 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 606 AM AST THU AUG 29 2013 AMZ710>745-PRZ001>013-301015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 606 AM AST THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS WITH THUNDERSTORMS WILL DEVELOP ACROSS WEST AND NORTHWEST PUERTO RICO THIS AFTERNOON. THESE SHOWERS AND THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING MODERATE TO HEAVY RAINFALL WHICH MAY LEAD TO URBAN FLOODING. SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE TONIGHT AS TROPICAL WAVE MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EARLY FRIDAY MORNING THROUGH FRIDAY NIGHT...A MID TO UPPER LEVEL TROUGH AND A TROPICAL WAVE WILL INTERACT OVER THE EASTERN CARIBBEAN TO PRODUCE CLOUDINESS AND SHOWERS WITH THUNDERSTORMS ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND URBAN AND SMALL STREAM FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT...REPORTS OF LOCALLY HEAVY RAINFALL AND FLOOD ARE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-301015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 606 AM AST THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE TONIGHT AS TROPICAL WAVE MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EARLY FRIDAY MORNING THROUGH FRIDAY NIGHT...A MID TO UPPER LEVEL TROUGH AND A TROPICAL WAVE WILL INTERACT OVER THE EASTERN CARIBBEAN TO PRODUCE CLOUDINESS AND SHOWERS WITH THUNDERSTORMS ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND URBAN AND SMALL STREAM FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Special weather statement, Aug 29, 1:53 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 253 PM AST THU AUG 29 2013 PRC001-003-005-011-071-081-083-099-131-141-292000- ANASCO PR-LARES PR-MOCA PR-UTUADO PR-SAN SEBASTIAN PR-ADJUNTAS PR- LAS MARIAS PR-AGUADILLA PR-ISABELA PR-AGUADA PR- 253 PM AST THU AUG 29 2013 AT 243 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A CLUSTER OF STRONG THUNDERSTORMS DEVELOPING OVER THESE AREAS AND MOVING WEST NORTHWEST AROUND 15 MPH. THE STRONGEST STORMS WERE IN AND AROUND LARES AND SAN SEBASTIAN. HEAVY RAINS WILL CONTINUE TO FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE LIGHTNING IS OCCURRING WITH THESE STORMS AS WELL AS THE POSSIBILITY OF STRONG GUSTY WINDS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THESE THUNDERSTORMS PASS BY. RAM
Special weather statement, Aug 29, 2:07 PM CDT, 17 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 253 PM AST JUEVES 29 DE AGOSTO DE 2013 PRC001-003-005-011-071-081-083-099-131-141-292000- ANASCO PR-LARES PR-MOCA PR-UTUADO PR-SAN SEBASTIAN PR-ADJUNTAS PR- LAS MARIAS PR-AGUADILLA PR-ISABELA PR-AGUADA PR- 253 PM AST JUEVES 29 DE AGOSTO DE 2013 A LAS 2:43 PM AST...METEOROLOGOS DEL SERVICIO NACIONAL DE METEOROLOGIA DETECTARON UNA AREA DE TRONADAS FUERTES DESARROLLANDOSE SOBRE ESTAS AREAS Y MOVIENDOSE AL OESTE NOROESTE A 15 MPH. LAS TRONADAS MAS FUERTES ESTAN OCURRIENDO ALREDEDOR DE LARES Y SAN SEBASTIAN. LLUVIAS FUERTES PUDIERAN INUNDAR AREAS BAJAS TALES COMO BADENES Y ALCANTARILLAS. EVITE ESTAS AREAS Y NO INTENTE CRUZAR CALLES NI CARRETERAS INUNDADAS YA QUE PUDIERA SER ARRASTRADO POR LAS CORRIENTES DE AGUA. LOS NIVELES DE AGUA DE RIACHUELOS Y RIOS PUDIERAN AUMENTAR TAMBIEN...POR LO QUE SE LES RECOMIENDA QUE BUSQUEN LUGARES MAS ALTOS. SE REPORTAN RELAMPAGOS INTENSOS CON ESTAS TRONADAS AL IGUAL QUE LA POSIBILIDAD DE RAFAGAS FUERTES. SI SE ENCUENTRA EN EL EXTERIOR...ALEJESE DE LOS OBJETOS ALTOS TALES COMO ARBOLES. MUEVASE A UN EDIFICIO SI ES POSIBLE. SI SE ENCUENTRA EN EL INTERIOR... MANTENGASE ALEJADO DE VENTANAS Y PUERTAS Y EVITE USAR TELEFONOS A MENOS QUE SEA UNA EMERGENCIA. TRATE DE DESCONECTAR ENSERES ELECTRICOS ANTES DE LA LLEGADA DE LA TRONADA. RAM/ACP
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 12:30 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 29, 12:58 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 29, 1:35 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Aug 29, 2:44 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.